Social Anxiety Forum

Social Anxiety Forum (https://www.socialanxietysupport.com/forum/)
-   Medication (https://www.socialanxietysupport.com/forum/f55/)
-   -   nardil question (https://www.socialanxietysupport.com/forum/f55/nardil-question-1794961/)

nervy4 04-28-2016 09:26 AM

nardil question
 
I have taken Nardil over 25 years for panic disorder and has worked very well, no panic now, but depression when going off nardil.

I was recently hospitalized with orthostatic hypotension. I had numbness to left side of body, but no weakness, could not find a cause.

I had been taking nardil 45mg at bedtime, plus klonopin 2mg and restoril 15mg all together. Does anyone take all 45mg at one time?? I'm wondering if this was the cause of the numbness and also restoril was a new drug for me

I would appreciate any help or advice on this issue. I really need the Nardil back for severe depression. I have tried everything else to no avail

My pdocs do not seem to know and don't really want to put me back on Nardil, but I know I need it after 25 years of taking it.

Thank you,
Nervy4.

Gillman fan 10-14-2016 02:35 PM

The easy solution would be to try to increase your salt intake. Try seeing how much your blood pressure goes up if you swallow a teaspoon of salt is dissolved in water.

There are other options to treat hypotension. Stimulants have been prescribed alongside MAOIs for decades. This is safe if done properly while monitoring your blood pressure and introducing the stimulant very slowly.

The problem is that this is officially contra indicated. If you look in most textbooks, they will say it is a dangerous combination because it can lead to high blood pressure. Much of the knowledge of MAOIs is out of date, doctors became afraid of them in the 1960s and 1970s because of dangerous effects that they could not understand.

The struggle for you maybe in convincing your doctor to prescribe a stimulant that will allow you to continue taking your MAOI. Check out Ken Gillman's website at www.psychotropical.com.

I think many doctors would be happy to have an excuse to take you off of your MAOI so that they do not have to worry about the interactions. It is easier for them. But the doctor's duty to provide quality care is more important than their desire for convenience. If they suggest switching to another drug, don't give in.

Mancman 10-14-2016 02:58 PM

I understand where your coming from...I'd make them know that you understand the risks (less than are suggested as Gillman said) and that you'll take responsibility...I've had similar problems in the past getting it and now wanting to give Parnate a go...
I had hypertensive crisis where I had no idea why? I kept to all the dietary/drink/medication rules....(Had it 3 times) but it didn't deter me from sticking with it because I know how bad things were without it....


All times are GMT -7. The time now is 12:56 PM.

Powered by vBulletin® ©2000-2019, vBulletin Solutions, Inc.
User Alert System provided by Advanced User Tagging (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

 
For the best viewing experience please update your browser to Google Chrome